MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC201000
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Rupture (2208); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.6.Code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device remains implanted and is not available for analysis.It was reported that the case was completed with patient stable condition.Pre-implant imaging evaluation was sent to gore imaging for analysis.The investigation is in process.Further information will be provided.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On january 11, 2024, the patient underwent endovascular procedure using gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm.Reportedly, at the end of the procedure, the patient¿s right common iliac artery was ruptured as doctor was ballooning the plc201000/27561267 by the coda® balloon at the end of the procedure.A coda® balloon catheter (cook incorporated, bloomington, in) was also advanced on left side to occlude aorta while advanced a plc121000 over the ruptured iliac to achieve the seal in the external artery and occluding the internal iliac.The case was completed with patient stable condition.It was reported that the physician possibly over inflated the device.Reportedly, the mid iliac vessel was on ifu and measured at 18.5mm, the distal iliac was smaller at 14mm-15mm.The plc201000/27561267 was not damaged.
 
Additional Manufacturer Narrative
B6: imaging evaluation was updated.H.6.Code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device remains implanted and is not available for analysis.Code a26 was used to cover that the additional images were requested but are not available.Code c20 was used to cover that imaging was unable to provide an evaluation in relationship to this event.E2402 was used to cover that the procedure was completed with no harm to the patient.It was reported that the case was completed with patient stable condition.Code d1102 covered-it was reported that the physician possibly over inflated the device with the coda® balloon.Reportedly, the mid iliac vessel was on ifu and measured at 18.5mm, the distal iliac was smaller at 14mm-15mm.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to vascular trauma (e.G., ilio-femoral vessel dissection, bleeding, rupture).Additional considerations for patient selection include but are not limited to: patient¿s anatomical suitability for endovascular repair.Per contralateral leg endoprosthesis sizing guide for the (b)(4) ¿ the intended iliac vessel diameter is 16.5-18.5mm, however, it was reported that the distal iliac was smaller at 14mm-15mm.Per ifu, ilio-femoral access vessel size and morphology should be compatible with vascular access techniques.Additionally, per ifu: monitor balloon volumes and pressures as recommended in balloon catheter instructions for use.Follow the manufacturer¿s recommended method for size selection, preparation, and use of aortic and iliac dilation balloons.Carefully inflate the balloon to avoid complications.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18577146
Report Number3013164176-2024-01966
Device Sequence Number9080326
Product Code MIH
UDI-Device Identifier00733132618590
UDI-Public00733132618590
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2026
Device Catalogue NumberPLC201000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexMale